Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 436164, 10 pages
http://dx.doi.org/10.1155/2014/436164
Research Article

On Fast and Stable Implementation of Clenshaw-Curtis and Fejér-Type Quadrature Rules

1School of Mathematics and Statistics, Central South University, Changsha, Hunan 410083, China
2School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan, Hubei 430074, China

Received 27 June 2014; Accepted 5 August 2014; Published 27 August 2014

Academic Editor: Robert A. Van Gorder

Copyright © 2014 Shuhuang Xiang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Fejér, “On the infinite sequences arising in the theories of harmonic analysis, of interpolation, and of mechanical quadratures,” Bulletin of the American Mathematical Society, vol. 39, no. 8, pp. 521–534, 1933. View at Publisher · View at Google Scholar · View at MathSciNet
  2. L. Fejér, “Mechanische Quadraturen mit positiven Cotesschen Zahlen,” Mathematische Zeitschrift, vol. 37, no. 1, pp. 287–309, 1933. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. C. W. Clenshaw and A. R. Curtis, “A method for numerical integration on an automatic computer,” Numerische Mathematik, vol. 2, pp. 197–205, 1960. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. P. J. Davis and P. Rabinowitz, Methods of Numerical Integration, Academic Press, New York, NY, USA, 2nd edition, 1984. View at MathSciNet
  5. I. H. Sloan and W. E. Smith, “Product-integration with the Clenshaw-CURtis and related points,” Numerische Mathematik, vol. 30, no. 4, pp. 415–428, 1978. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. I. H. Sloan and W. E. Smith, “Product integration with the Clenshaw-CURtis points: implementation and error estimates,” Numerische Mathematik, vol. 34, no. 4, pp. 387–401, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. A. Sommariva, “Fast construction of Fejér and Clenshaw-Curtis rules for general weight functions,” Computers & Mathematics with Applications, vol. 65, no. 4, pp. 682–693, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. L. N. Trefethen, “Is Gauss quadrature better than Clenshaw-Curtis?” SIAM Review, vol. 50, no. 1, pp. 67–87, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. J. Waldvogel, “Fast construction of the Fejér and Clenshaw-Curtis quadrature rules,” BIT, vol. 46, no. 1, pp. 195–202, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. W. M. Gentleman, “Implementing Clenshaw-Curtis quadrature,” Communications of the ACM, vol. 15, no. 5, pp. 337–346, 1972. View at Google Scholar
  11. W. Morven, “Algorithm 424: Clenshaw-Curtis quadrature [D1],” Communications of the ACM, vol. 15, no. 5, pp. 353–355, 1972. View at Google Scholar
  12. H. O'Hara and F. J. Smith, “Error estimation in the Clenshaw-CURtis quadrature formula,” The Computer Journal, vol. 11, pp. 213–219, 1968. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. L. N. Trefethen, Approximation Theory and Approximation Practice, SIAM, New York, NY, USA, 2013. View at MathSciNet
  14. S. Xiang and F. Bornemann, “On the convergence rates of Gauss and Clenshaw-CURtis quadrature for functions of limited regularity,” SIAM Journal on Numerical Analysis, vol. 50, no. 5, pp. 2581–2587, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. S. Xiang, X. Chen, and H. Wang, “Error bounds for approximation in Chebyshev points,” Numerische Mathematik, vol. 116, no. 3, pp. 463–491, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  16. S. Xiang, “On convergence rates of Fejér and Gauss-Chebyshev quadrature rules,” Journal of Mathematical Analysis and Applications, vol. 405, no. 2, pp. 687–699, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. S. Xiang, “On the optimal rates of convergence for quadratures derived from Chebyshev points,” http://arxiv.org/abs/1308.4322.
  18. R. Piessens, “Modified Clenshaw-Curtis integration and applications to numerical computation of integral transforms,” in Numerical Integration, P. Keast and G. Fairweather, Eds., pp. 35–51, 1987. View at Google Scholar · View at MathSciNet
  19. R. Piessens, “Computing integral transforms and solving integral equations using Chebyshev polynomial approximations,” Journal of Computational and Applied Mathematics, vol. 121, no. 1-2, pp. 113–124, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  20. R. Piessens and M. Branders, “The evaluation and application of some modified moments,” BIT Numerical Mathematics, vol. 13, no. 4, pp. 443–450, 1973. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. R. Piessens and M. Branders, “Modified Clenshaw-CURtis method for the computation of Bessel function integrals,” BIT Numerical Mathematics, vol. 23, no. 3, pp. 370–381, 1983. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. R. Piessens and M. Branders, “Computation of Fourier transform integrals using Chebyshev series expansions,” Computing, vol. 32, no. 2, pp. 177–186, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. R. Piessens and M. Branders, “On the computation of Fourier transforms of singular functions,” Journal of Computational and Applied Mathematics, vol. 43, no. 1-2, pp. 159–169, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. W. Gautschi, “Computational aspects of three-term recurrence relations,” SIAM Review, vol. 9, pp. 24–82, 1967. View at Publisher · View at Google Scholar · View at MathSciNet
  25. R. Chen and C. An, “On evaluation of Bessel transforms with oscillatory and algebraic singular integrands,” Journal of Computational and Applied Mathematics, vol. 264, pp. 71–81, 2014. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. Chen and C. An, “On the evaluation of infinite integrals involving Bessel functions,” Applied Mathematics and Computation, vol. 235, pp. 212–220, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  27. H. Kang and S. Xiang, “Efficient integration for a class of highly oscillatory integrals,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3553–3564, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. H. Kang and S. Xiang, “Efficient quadrature of highly oscillatory integrals with algebraic singularities,” Journal of Computational and Applied Mathematics, vol. 237, no. 1, pp. 576–588, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  29. H. Wang and S. Xiang, “Uniform approximations to Cauchy principal value integrals of oscillatory functions,” Applied Mathematics and Computation, vol. 215, no. 5, pp. 1886–1894, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. S. Xiang, Y. J. Cho, H. Wang, and H. Brunner, “Clenshaw-Curtis-Filon-type methods for highly oscillatory Bessel transforms and applications,” IMA Journal of Numerical Analysis, vol. 31, no. 4, pp. 1281–1314, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, National Bureau of Standards, Washington, DC, USA, 1964.
  32. J. Oliver, “The numerical solution of linear recurrence relations,” Numerische Mathematik, vol. 11, pp. 349–360, 1968. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  33. D. W. Lozier, “Numerical solution of linear difference equations,” Tech. Rep. NBSIR 80-1976, Math. Analysis, Nat. Bureau of Standards, 1980. View at Google Scholar
  34. J. Denef and R. Piessens, “The asymptotic behaviour of solutions of difference equations of Poincaré's type,” Bulletin de la Société Mathématique de Belgique, vol. 26, no. 2, pp. 133–347, 1974. View at Google Scholar · View at MathSciNet
  35. A. Erdélyi, “Asymptotic representations of Fourier integrals and the method of stationary phase,” Journal of the Society for Industrial and Applied Mathematics, vol. 3, pp. 17–27, 1955. View at Google Scholar · View at MathSciNet
  36. A. Erdélyi, “Asymptotic expansions of integrals involving logarithmic singularities,” Journal of the Society for Industrial and Applied Mathematics, vol. 1, pp. 38–47, 1956. View at Google Scholar
  37. M. J. Lighthill, Fourier Analysis and Generalized Functions, Cambridge University Press, Cambridge, UK, 1959.
  38. http://math.csu.edu.cn/office/teacherpage.aspx?namenumber=56.
  39. L. N. Trefethen et al., “Chebfun Version 4.2,” The Chebfun Development Team, 2011, http://www.maths.ox.ac.uk/chebfun/.